Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Dec 17, 2016, 3:48 AM CST for 24 counties in Texas. It took effect at Dec 17, 2016, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 3:48 AM CST (09:48 UTC)
- In effect from
- Dec 17, 2016, 12:00 PM CST
- Expired
- Dec 18, 2016, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3643 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS74 KSJT 170948 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 348 AM CST SAT DEC 17 2016 ...WIND ADVISORY FOR THE BIG COUNTRY THIS AFTERNOON AND EVENING AS STRONG ARCTIC FRONT MOVES IN... TXZ049-054-098-099-113-114-127-128-180000- /O.NEW.KSJT.WI.Y.0003.161217T1800Z-161218T0600Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 348 AM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT. * WINDS...25 TO 35 MPH WITH SOME GUSTS NEAR 40 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS AND HOLIDAY DECORATIONS WILL LIKELY BE BLOWN OVER. HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADWAYS WILL BE BUFFETED BY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
645 WWUS74 KSJT 172212 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 412 PM CST SAT DEC 17 2016 TXZ064>066-071>073-076>078-139-140-154-155-168>170-180600- /O.EXB.KSJT.WI.Y.0003.161218T0000Z-161218T0600Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- SUTTON-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA... ELDORADO...SONORA...COLEMAN...BROWNWOOD...BRADY...SAN SABA... MENARD...JUNCTION...MASON 412 PM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...6 PM TODAY THROUGH MIDNIGHT TONIGHT. * WINDS...25 TO 35 MPH WITH SOME GUSTS TO NEAR 40 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS AND HOLIDAY DECORATIONS WILL LIKELY BE BLOWN OVER. HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADWAYS WILL BE BUFFETED BY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-098-099-113-114-127-128-180600- /O.CON.KSJT.WI.Y.0003.000000T0000Z-161218T0600Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 412 PM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT. * WINDS...25 TO 35 MPH WITH SOME GUSTS TO NEAR 40 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS AND HOLIDAY DECORATIONS WILL LIKELY BE BLOWN OVER. HIGH PROFILE VEHICLES DRIVING ON EAST-WEST ORIENTED ROADWAYS WILL BE BUFFETED BY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 16, 11:50 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 16, 11:50 PM CST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1150 PM CST Fri Dec 16 2016 .AVIATION... /06Z TAFS/ Stratus affecting far southern terminals this evening but ceilings are lower than previously anticipated, with IFR at KJCT and LIFR at KSOA. Expect IFR stratus deck to slowly spread north and affect KSJT and eventually KBBD after 08Z. Stratus will scatter out by mid morning as surface winds increase from the southwest, with VFR returning. Gusty southwest to west winds will develop by late morning, with an arctic cold front spreading south across the terminals during the late afternoon and early evening hours. Expect strong north winds following FROPA through the end of the forecast period. && .PREV DISCUSSION... /issued 559 PM CST Fri Dec 16 2016/ AVIATION... /00Z TAFS/ Still looks like some stratus will develop across the southern terminals after 06Z, with MVFR ceilings affecting KSOA, KBBD and KJCT through mid morning Saturday. Could see stratus nearing KSJT late tonight but at this time confidence is too low to mention. Stratus will scatter out by mid morning, with a return to VFR. Expect gusty southwest winds at KABI overnight, with gusty southwest to west winds on Saturday, especially across the northern terminals. An arctic cold front will arrive at KABI and KSJT towards the end of the forecast period, with strong north winds following the front. PREV DISCUSSION... /issued 350 PM CST Fri Dec 16 2016/ SHORT TERM... (Tonight and Saturday) Gusty southwest winds will decrease this evening, although they will remain in the 12 to 16 knot range across much of the Big Country. Overnight low temperatures will be well above seasonal normals, in the upper 40s to mid 50s. The main stories on Saturday will be a strong Arctic cold front that will approach the forecast area and unseasonably warm temperatures ahead of the front. The aforementioned cold front will move into the northern Big Country by early to mid afternoon, then approach the northern Concho Valley by 6 PM. Ahead of the front, southwest winds of 15 to 25 mph, along with compressional heating, will result in temperatures rising into the mid to upper 70s across the southern half of the area, and the mid 60s across the Big Country. As the cold front approaches during the afternoon, temperatures will quickly fall 20 to 30 degrees behind the front and north winds will increase to 15 to 25 mph, with higher gusts. Daniels LONG TERM... (Saturday night into Friday) Arctic air will push quickly into West Central Texas Saturday evening, with temperatures falling up to 30 degrees in 2-3 hours after frontal passage. North winds in the 25 to 30 mph range will gust over 35 mph several hours. Winds will still be in the 15 to 20 mph range sunrise Sunday, which along with lows in the teens, will produce wind chills 0 to -3 inch the Big Country. Wind chill will be in the single digits farther south. Highs Sunday will range from 30 to 35. The arctic air mass will remain over the region through the first part of the week with lows again in the teens Monday morning and lower 20s Tuesday morning. A warming trend will begin taking place Tuesday afternoon as surface high pressure moves east, allowing the return of southernly winds. Highs Tuesday are expected in the lower and mid 50s. The 12Z EC and GFS models indicate a dry pattern next week with a cutoff Baja upper low retrograding farther west. West Central Texas will be under a dry northwest to zonal flow pattern aloft through the work week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 70 13 30 / 0 0 5 0 San Angelo 52 77 19 34 / 0 0 5 0 Junction 52 79 22 36 / 0 0 5 5 Brownwood 52 75 19 31 / 0 5 5 5 Sweetwater 53 66 13 30 / 0 0 5 0 Ozona 48 77 21 36 / 0 0 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Dec 16, 2:41 PM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CST FRI DEC 16 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY AFTERNOON AND EVENING. WIND CHILL VALUES ARE EXPECTED TO DROP TO NEAR OR JUST BELOW ZERO ACROSS THE BIG COUNTRY AND INTO THE SINGLE DIGITS ACROSS THE REST OF THE AREA BY EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:50 PM CST | Wind Chill Advisory | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.